Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 14, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at May 5, 2008, 9:04 AM CDT for Brooks County, Jim Hogg County, Texas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 5, 2008, 9:04 AM CDT (14:04 UTC)
- Expired
- May 5, 2008, 10:00 AM CDT
- In force
- 56 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
Counties Brooks County, TX, Jim Hogg County, TX
The radar
The Corpus Christi radar (KCRP), 125 km from the middle of the area, began a volume at 14:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 2.1 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1559 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 591 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 8:27 AM CDT, 37 minutes earlier.
Area forecast discussion, May 5, 8:27 AM CDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 827 AM CDT MON MAY 5 2008 .DISCUSSION... HAVE UPPED POPS MAINLY FOR THIS MORNING AS BOW ECHO RACES THROUGH THE NORTHERN PORTION OF THE CWA. REST OF FORECAST LOOKS GOOD. UPDATES ALREADY OUT. && .PREV DISCUSSION... /ISSUED 245 AM CDT MON MAY 5 2008/ DISCUSSION...A WEAK COLD FRONT HAS STALLED JUST NORTH OF DEEP SOUTH TEXAS TRIGGERING OFF SOME SHOWERS AND THUNDERSTORMS. MOST OF THE SHOWERS AND THUNDERSTORMS WILL BE NORTH OF DEEP SOUTH TEXAS TODAY. ANOTHER MINOR DISTURBANCE WILL MOVE JUST NORTH OF DEEP SOUTH TEXAS TONIGHT CAUSING SHOWERS AND THUNDERSTORMS ONCE AGAIN. WILL CONTINUE TO HAVE LOW POPS FOR THE NEXT FEW DAYS AS A RIDGE OF HIGH PRESSURE CONTINUES TO DOMINATE THE AREA. BRO SOUNDING LAST NIGHT SHOWED A PRECIP WATER OF 1.73 AND A K-INDEX OF 21. TEMPERATURES WILL SLOWLY WARM TO ABOVE NORMAL READINGS BY THE MIDDLE OF THE WEEK WITH A WARM SOUTHEAST FLOW OF AIR INFLUENCING THE AREA. && .BRO WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/BROWNSVILLE 64/63
Hazardous weather outlook, May 5, 4:29 AM CDT, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 429 AM CDT MON MAY 5 2008 TXZ248>257-060930- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 429 AM CDT MON MAY 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. THERE IS A MODERATE RISK OF RIP CURRENTS FOR AREA BEACHES TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SMALL CRAFT ADVISORY CONDITIONS MAY DEVELOP OVER THE GULF WATERS TUESDAY NIGHT THROUGH THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 7:06 AM CDT | Severe Thunderstorm Warning | BRO | Zapata | 24 min |
| May 5, 7:30 AM CDT | Severe Thunderstorm Warning | BRO | Zapata | 45 min |
| May 5, 8:01 AM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg, Zapata | 44 min |
| May 5, 8:36 AM CDT | Flash Flood Warning | BRO | Jim Hogg, Zapata | 114 min |
| May 5, 9:37 AM CDT | Flash Flood Warning | BRO | Brooks | 83 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.